Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Orderings and maximal ideals of rings of analytic functions

Author: A. Díaz-Cano
Journal: Proc. Amer. Math. Soc. 133 (2005), 2821-2828
MSC (2000): Primary 14P15, 32B15, 32B20
Published electronically: March 24, 2005
MathSciNet review: 2159758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there is a natural injective correspondence between the maximal ideals of the ring of analytic functions on a real analytic set $X$ and those of its subring of bounded analytic functions. By describing the maximal ideals in terms of ultrafilters we see that this correspondence is surjective if and only if $X$ is compact. This approach is also useful for studying the orderings of the field of meromorphic functions on $X$.

References [Enhancements On Off] (What's this?)

  • [AB90] C. Andradas, E. Becker.
    A note on the real spectrum of analytic functions on an analytic manifold of dimension one.
    Lect. Notes Math. 1420 (1990), 1-21. MR 1051200 (92c:14055)
  • [ABR96] C. Andradas, L. Bröcker, J. M. Ruiz.
    Constructible sets in real geometry.
    Springer-Verlag, Berlin, 1996. MR 1393194 (98e:14056)
  • [BCR98] J. Bochnak, M. Coste, M.-F. Roy.
    Real Algebraic Geometry.
    Springer-Verlag, Berlin, 1998. MR 1659509 (2000a:14067)
  • [Cas91] A. Castilla.
    Sums of 2$n$-th powers of meromorphic functions with compact zero set.
    Lect. Notes Math. 1524 (1991), 174-177. MR 1226251 (94e:32016)
  • [Cas94a] A. Castilla.
    Artin-Lang property for analytic manifolds of dimension two.
    Math. Z. 217 (1994), 5-14.MR 1292169 (95g:32011)
  • [Cas94b] A. Castilla.
    Propiedad de Artin-Lang para variedades analíticas de dimensión dos.
    Ph. D. Thesis, Universidad Complutense de Madrid (1994).
  • [DA01] A. Díaz-Cano, C. Andradas.
    Complexity of global semianalytic sets in a real analytic manifold of dimension 2.
    J. reine angew. Math. 534 (2001), 195-208. MR 1831638 (2002b:32015)
  • [GJ60] L. Gillman, M. Jerison.
    Rings of continuous functions.
    Van Nostrand, Princeton, 1960. MR 0116199 (22:6994)
  • [Hir76] M. Hirsch.
    Differential Topology.
    Springer-Verlag, 1976. MR 0448362 (56:6669)
  • [Jaw91] P. Jaworski.
    The 17-th Hilbert problem for noncompact real analytic manifolds.
    Lecture Notes Math. 1524 (1991), 289-295. MR 1226260 (95b:14040)
  • [KR89] K. Kurdyka, G. Raby.
    Densité des ensembles sous-analytiques.
    Ann. Inst. Fourier 39 (1989), 753-771. MR 1030848 (90k:32026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14P15, 32B15, 32B20

Retrieve articles in all journals with MSC (2000): 14P15, 32B15, 32B20

Additional Information

A. Díaz-Cano
Affiliation: Departamento de Álgebra, Facultad de Ciencias Matemáticas, Universidad Complutense de Madrid, 28040 Madrid, Spain

Keywords: Real analytic sets, analytic functions, maximal ideals, ultrafilters, orderings
Received by editor(s): November 20, 2002
Received by editor(s) in revised form: May 20, 2004
Published electronically: March 24, 2005
Additional Notes: This work was supported by the European Community’s Human Potential Programme under contract HPRN-CT-2001-00271, RAAG and by the Spanish Research Project GAAR BFM2002-04797.
Dedicated: Dedicated to Eberhard Becker on the occasion of his 60th birthday
Communicated by: Michael Stillman
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society